MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH LATERAL ANGLED TRIAL 8MM; TEMPLATE

MEDOS INTERNATIONAL SàRL CH LATERAL ANGLED TRIAL 8MM; TEMPLATE
Model Number 287155308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an extreme lateral interbody fusion (xlif) procedure at level l5/s1, the lateral angled trial broke.During the initial trialing phase, the trial broke away from the shaft.The surgeon successfully removed the broken trial using a plier.The procedure was successfully completed without any patient consequence.There is no further information available.This report is for one (1) lateral angled trial 8 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the lateral angled trial 8mm (p/n: 287155308, lot #:pu105963) was received at us cq.The device was received in two pieces.The distal portion of the trial implant broke apart from the shaft.There is damage visible on the broken off distal portion, but it is likely due to the removal of the broken portion from the patient and did not contribute to the breakage.No other device defects were identified.The provided image was also reviewed, but no additional device defects were noted.Dimensional inspection: a dimensional inspection cannot be performed due to post manufacturing damage.Document/specification review: relevant documents were reviewed as part of the investigation, and no manufacturing or design discrepancies were identified.Conclusion: the complaint condition is confirmed for the received device as the distal portion of the trial implant has broken off.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3; h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for lateral angled trial 8mm was conducted identifying that lot number pu105963 was released in a single batch.Batch1: lot units were released on 20 jun 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LATERAL ANGLED TRIAL 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12392140
Report Number1526439-2021-01801
Device Sequence Number14633735
Product Code HWT
UDI-Device Identifier10705034360034
UDI-Public10705034360034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287155308
Device Catalogue Number287155308
Device Lot NumberPU105963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR